Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sustiva rash
Jul 3, 2007

Please help

I I would very much like to hear some advice about the Sustiva rash side effect

Incidentally, I was Dr. Frank Rhamefs patient from 1995-2000 and did very well on Crixivan and other meds. However, I quit Crixivan 3 years ago due to damage to my kidney and I was on a gdrug holidayh until recently when my CD4 count finally dipped under 200.

I started treatment with Sustiva and Truvada 2 weeks ago. At first I had some dizziness but that went away. Then, 5 days ago I started getting the rash, which is now all over my body and extremely itchy, as though termites are infesting my skin. Incidentally, I began to take steroids last night but that has not helped the itchiness.

This web site seems to have somewhat contradictory information about the Sustiva rash. In one case, the physician says that this is common and that it will go away in time. In the other case, a patient stopped Sustiva upon getting a rash and the physician agreed that this was the best choice. Well, I guess Ifm confused. I know that in some cases the rash doesnft go away and gets worse, while in other cases it improves. I would like to know how long do I have to endure this?

Thank you.

Response from Dr. Henry

Most patients can get through a Sustiva-related rash with antihistamines, topical creams (often with cortisone)), and mild analgesics (= most of the time patients are treated through the rash). Your HIV provider should be kept informed about the extent of the rash. If the eyes, mouth or other mucousal surfaces are involved then I generally stop the Sustiva (often substituting another drug such as a boosted protease inhibitor). Sometimes liver and kidney function are monitored in more severe cases (with blood tests as well as in person examination). KH



Previous
Concerned..
Next
viramune

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement